T Nation

Signs of Steroid Use

Last night, someone asked me if I thought a friend was using steroids. My friend has put on a lot of muscle in the past few months, but I have no idea (and couldn’t care less) whether or not he is using steroids.

It got me wondering though. Is there any way to tell? You can still see rapid muscle growth with hard workouts and clean eating, so I’m not sure there are any reliable signs.

Depending on the steroid, you may see water weight gain, some aggresion, increased appetite (both for food and sex). I dunno man, have you noticed any difference in your friend, if so, what?

Acne on the shoulders, chest and arms, arrogance, more frequent training, talks about training more, talks about pussy (or cock) more, stretch marks, large pores, oily skin, puffy nipples, large growth of muscles and strength increases…

Conversely, he may produce none of these symptoms, lose weight and still be using AAS.

The point is, he could present these “symptoms” if he WASNT using, and may not present any of them if he was using… so in answer to the question - “reliable signs” NO.

Signs? Absolutely!

There really are no blatant signs other than the obvious. If by rapid muscle growth you mean 15 lbs gained in eight weeks, that might be a sign. Increased or abnormal visible vascularity is another side effect with long term use. Side effects may also show, (ie increased acne).

Drug testing is really the only way to tell. I say if your friend isn’t bothering anyone, leave him be! :slight_smile:

Tiny testicules and a tight scrotum.

Better yet…why do you care? If hes using and he wants you to know Im sure he will tell you.

I’d say see if he’s getting “swole”, but then I think about Boxer666’s cycle.

I tend to gain a lot of muscle on steroids:P but I’ve put on a lot of muscle in a short amount of time without them too.

[quote]Makavali wrote:
I’d say see if he’s getting “swole”, but then I think about Boxer666’s cycle.[/quote]

I was thinking of using his cycle as a blueprint for my next cycle. I’ll be ready for my pro card after that…LOL

[quote]KSman wrote:
Tiny testicules and a tight scrotum.[/quote]

Oh shit, I think my 6-year-old brother got into my gear stash :slight_smile:

[quote]MinorXThreat wrote:
There really are no blatant signs other than the obvious. If by rapid muscle growth you mean 15 lbs gained in eight weeks, that might be a sign. Increased or abnormal visible vascularity is another side effect with long term use. Side effects may also show, (ie increased acne).

Drug testing is really the only way to tell. I say if your friend isn’t bothering anyone, leave him be! :slight_smile:
[/quote]

I disagree. It is possible to gain 15 lbs of muscle in 2 months, but the only case I can think of would be a beginner or someone who has taken a lifting hiatus.

The only true sign of one using gear that I can think of is maybe the HGH-induced forehead growth or the HGH gut?

[quote]KSman wrote:
Tiny testicules and a tight scrotum.[/quote]

Yeah man just grab his package see if it’s hanging :wink: just say you were looking for the remote to turn something on :\ sounds like a good excuse.

…but it’s true

From my experience DISCLAIMER: I’m not a vet on the subject of visual manifestations of AAS use. I have never used AAS, but know few that have and consequently have seen them change physically and psychologically. Its usually the water weight, the acne, and the sudden explosion in size and strength. Unless you’re Boxer666, then you experience the “swole” effect, which is up there with the Big Bang.

How old is your friend? Take that into consideration before you see how much talks about sex. And big gains are a poor indicator.

Damn, there is no way to tell, is there?

[quote] JJ wrote:
Acne on the shoulders, chest and arms, arrogance, more frequent training, talks about training more, talks about pussy (or cock) more, stretch marks, large pores, oily skin, puffy nipples, large growth of muscles and strength increases…

Conversely, he may produce none of these symptoms, lose weight and still be using AAS.

The point is, he could present these “symptoms” if he WASNT using, and may not present any of them if he was using… so in answer to the question - “reliable signs” NO.

Signs? Absolutely![/quote]

I haven’t cycled yet and I have a bit of all of those symptoms, except arrogance… and strength increases :(. Maybe if I increase my arrogance…

LMNAO @ RETAILBOY!! hahahahaaaa! remote!!

roflmao!

hahehe

Puffy face.

[quote]juicn4eva wrote:
Puffy face. [/quote]

also a puffy ‘johnson’ if a girl walks by

My friend is 28. I haven’t noticed any acne (and I’m not planning on checking his balls any time soon).

He does seem to have put on some water weight, but he’s just bulkier overall. It’s like someone stuck in a bicycle pump and inflated him an extra 25-30% during the past couple months. I’ve never seen gains like that during my 6 years of training, but maybe it’s because I was older when I started.

Do steroids tend to stimulate growth in certain muscle groups over others? Or is it pretty much the same that you would see with normal training, only faster?

[quote]forlife wrote:
Do steroids tend to stimulate growth in certain muscle groups over others? Or is it pretty much the same that you would see with normal training, only faster?[/quote]

Depends on the user and type of training they do.